Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 02:11:57 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631660
  • Total Topics: 47817
  • Online Today: 231
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 187
Total: 190

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Safety of taking Astaxanthin with Efavirenz  (Read 798 times)

0 Members and 1 Guest are viewing this topic.

Offline andrewpiccadilly

  • Member
  • Posts: 3
Safety of taking Astaxanthin with Efavirenz
« on: June 07, 2010, 11:15:34 AM »
My HIV has been well controlled on Sustiva and Truvada for a number of years now. I have recently researched the health benefits of astaxanthin as a powerful anti-oxidant. Several research papers evidence its role in reducing cancer risk, protecting against UV skin damage and improving skin appearance, reducing muscle and joint inflammation etc etc. I started taking this suplement a week ago and have felt that the symptoms of efavirenz (nightmares, feeling hazy) have returned. Having researched possible drug interactions there appears to be proof that astaxanthin induces the P450 enzyme system involved in breaking down efavirenz in the liver of rats. However I cant see proof that this is the case in humans - the only paper was with in vitro human hepatocellular tissue. I would be grateful if someone could let me know if there is definitive evidence that astaxanthin induces P450 in humans and if this is dose related ( I have been taking 6 capsules = 24mg / day). I would like to continue taking ataxanthin because of its benefits but dont want to risk upsetting my HIV control. Also - I cant understand if there is an increase in P450 why I would experience more symptoms of efavirenz as I would have thought that it would be broken down quicker and therefore have less symptoms - unless it is the matabolites from the breakdown of efavirenz that cause the symptoms.? Any advice would be very much appreciated. Thanks. Andrew

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Safety of taking Astaxanthin with Efavirenz
« Reply #1 on: June 07, 2010, 06:23:11 PM »
Almost certainly this supplement in affects the CYP450 pathway in humans given strong results in animals. There are no human studies but it is a sound extrapolation from the animal studies.

Since there are no human studies, there's no way to establish whether this is dose related or not, except to try a lower dose and see
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.